Alert archive / Wisconsin / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 20, NWS Green Bay, WI
NWS Green Bay, WI issued this severe thunderstorm warning at May 12, 2000, 3:16 PM CDT for Door County, Kewaunee County, Wisconsin. It was in force for 64 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 12, 2000, 3:16 PM CDT (20:16 UTC)
- Expired
- May 12, 2000, 4:20 PM CDT
- In force
- 64 min
- Issued by
- NWS Green Bay, WI
- Area
- Whole counties
Counties Door County, WI, Kewaunee County, WI
The radar
The Green Bay radar (KGRB), 56 km from the middle of the area, began a volume at 20:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 12, 2:30 PM CDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 12:00Z, 8.3 hours before the alert went out and 56 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 15 J/kg
- Mixed-layer CIN
- -508 J/kg
- Mixed-layer LCL
- 545 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 51 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGRB 122016 SVRGRB WIC029-061-122120- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GREEN BAY WI 316 PM CDT FRI MAY 12 2000 THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... DOOR COUNTY IN NORTHEASTERN WISCONSIN KEWAUNEE COUNTY IN NORTHEASTERN WISCONSIN * UNTIL 420 PM CDT * AT 315 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED A SEVERE THUNDERSTORM NEAR DYCKESVILLE. THE STORM WAS MOVING NORTHEAST AT 40 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... FORESTVILLE BY 320 PM CDT STURGEON BAY BY 330 PM CDT VALMY BY 335 PM CDT THIS IS A DANGEROUS STORM WITH WIND G~USTS OVER 60 MPH AND LARGE HAIL. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS. HELMAN/LAGREE
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Green Bay, WI wrote its last area forecast discussion before this severe thunderstorm warning went out at May 12, 3:00 PM CDT, 16 minutes earlier.
Area forecast discussion, May 12, 3:00 PM CDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE GREEN BAY WI 300 PM CDT FRI MAY 12 2000 LITTLE TIME FOR DISC DUE TO SVR WX. ELEVATED SVR STORMS CONT TO DVLP ON EDGE OF DRY SLOT/PVA FIELD FROM APPROACHNG COLD UPR TROF. WATCH MAY BE SHORT LIVED FOR AUW AND RHI AREAS...BUT WL KEEP IN FOR NOW. MODELS BRING IN VERY COLD AIR ALOFT FOR SAT...SO INSTAB SHRA/S MENTND IN FCST...LATER SHIFTS WILL NEED TO MONITER SFC DPTS FOR PSBL MENT OF TSRA FOR SAT. COLD POOL LINGERS FOR SUNDAY...BUT FOR NOW WL LEAVE DRY AS ANTICIPATE MUCH COOLER DRIER TO ADVECT IN BY THEN TO LIMIT INSTAB SHRA/S. ...SEVERE THUNDERSTORM WATCH IN EFFECT TIL 800 PM FOR ENTIRE CWA EXCEPT VILAS AND FLORENCE COUNTIES. .GRB...NONE. HELMAN WWW.CRH.NOAA.GOV/GRB
In the hours before
Local storm report, May 12, 10:27 AM CDT, 4 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1027 AM CDT FRI MAY 12 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1025 AM 1 W COLOMA WI 1 INCH HAIL
05/12/00 WAUSHARA
1027 AM COLOMA WI 1.5 INCH HAIL
05/12/00 WAUSHARA HAIL COVERING THE GROUND
JKL/ALLocal storm report, May 12, 10:42 AM CDT, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1042 AM CDT FRI MAY 12 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1038 AM 2 MILES E COLOMA WI 2.75 INCH HAIL
05/12/00 WAUSHARA
1039 AM COLOMA WI 2 INCH HAIL
05/12/00 WAUSHARA HEAVY CAR DAMAGE, SIDING
DAMAGE TO HOUSE
TELocal storm report, May 12, 10:49 AM CDT, 4 hours 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1049 AM CDT FRI MAY 12 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1040 AM NESHKORO WI 1.75 INCH HAIL
05/12/00 WAUSHARA
1043 AM DAKOTA WI 2.75 INCH HAIL
05/12/00 WAUSHARA MAJOR DAMAGE TO BUILDINGS
1049 AM RED GRANITE WI 1.75 INCH HAIL
05/12/00 WAUSHARA
TELocal storm report, May 12, 11:17 AM CDT, 3 hours 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1117 AM CDT FRI MAY 12 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1105 AM OMRO WI 1.75 INCH HAIL
05/12/00 WINNEBAGO
1110 AM WINNECONNE WI 1.75 INCH HAIL A
05/12/00 WINNEBAGO
1115 AM OSHKOSH WI 1.75 INCH HAIL
05/12/00 WINNEBAGO
TELocal storm report, May 12, 11:37 AM CDT, 3 hours 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1137 AM CDT FRI MAY 12 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1128 AM CHILTON WI 1.75 INCH HAIL
05/12/00 CALUMET
1133 AM STOCKBRIDGE WI 1.75 INCH HAIL s
05/12/00 CALUMET HEAVY HAIL DAMAGE
1135 AM 2 MILES N CHILTON WI 2 INCH HAIL
05/12/00 CALUMET
TELocal storm report, May 12, 12:15 PM CDT, 3 hours 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREEN BAY WI
1215 PM CDT FRI MAY 12 2000
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1138 AM CHILTON WI 60 MPH WIND GUST
05/12/00 CALUMET 1 INCH HAIL
1155 AM ST NAZIANZ WI 2 INCH HAIL
05/12/00 MANITOWOC HEAVY HAIL DAMAGE
1155 AM VALDERS WI 2 INCH HAIL
05/12/00 CALUMET HEAVY HAIL DAMAGE
1200 AM 2 W MANITOWOC WI 2.75 INCH HAIL
05/12/00 MANITOWOC
TEThe office that day
Everything else NWS Green Bay, WI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 12, 10:05 AM CDT | Severe Thunderstorm Warning | GRB | Waushara | 40 min |
| May 12, 10:43 AM CDT | Severe Thunderstorm Warning | GRB | Waushara | 32 min |
| May 12, 10:50 AM CDT | Severe Thunderstorm Warning | GRB | Winnebago | 40 min |
| May 12, 11:09 AM CDT | Severe Thunderstorm Warning | GRB | Calumet | 51 min |
| May 12, 11:28 AM CDT | Severe Thunderstorm Warning | GRB | Manitowoc | 47 min |
| May 12, 1:59 PM CDT | Severe Thunderstorm Warning | GRB | Waupaca | 61 min |
| May 12, 2:22 PM CDT | Severe Thunderstorm Warning | GRB | Outagamie | 48 min |
| May 12, 2:28 PM CDT | Severe Thunderstorm Warning | GRB | Brown | 62 min |
| May 12, 2:38 PM CDT | Severe Thunderstorm Warning | GRB | Shawano | 62 min |
| May 12, 3:08 PM CDT | Severe Thunderstorm Warning | GRB | Oconto | 47 min |
| May 12, 4:25 PM CDT | Severe Thunderstorm Warning | GRB | Calumet, Manitowoc | 50 min |
Nearby
Severe Thunderstorm Warnings in Wisconsin, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.